Questions

Lutera causing acne breakouts

Question: Two weeks ago, I started taking Lutera birth control to improve my acne. My past acne treatment has included Accutane (twice), Tetracyclin, and several other prescribed oral pills and medications. For the past year, my skin has been doing fine, and it was even doing great just before I started taking Lutera. I only wanted to take Lutera to clear up the last remaining acne that continued to pop up occasionally. Just two weeks into taking Lutera, I've had massive breakouts almost every day, with large bumpy cystic acne on my forehead, cheeks, and chin. I'm so disappointed and don't know what to do. What is the reason for this? Is this one of those medications that makes my acne worse before it improves, and why is this? How long will it take to improve, or should I simply stop taking the pill? I know I've only been on Lutera for two weeks, but because I have not changed anything in my diet or beauty routine, I'm certain that my terrible breakouts are due to the birth control. Should I wait a little longer to see if my acne will improve? Or should I just stop? I'd appreciate any advice from you. Thank you so much for your time.
Answer:

I have read many reviews about Lutera and have found the majority of consumers find this actually caused more breakouts, if they didn’t have breakouts before they started breaking out and it also had other side effects as well. I feel certain medications just don’t work well for some, and work fine for others. It would probably be best for you to stop taking this, as most of the reviews I read said that the acne issues didn’t clear up after using it for an extended period of time. I suggest you consider CosMedix Clarity Supplement this works very well to reduce acne as well as help to prevent breakouts from popping up. Please feel free to contact me with any further questions. Best skin care wishes.

Meagan, Esthetician